Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

June 23, 2021Baker County, Florida

NWS Jacksonville, FL issued this special weather statement at Jun 23, 2021, 6:45 PM EDT for Baker County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2021, 6:45 PM EDT (22:45 UTC)
Expired
Jun 23, 2021, 7:30 PM EDT
In force
45 min
Issued by
NWS Jacksonville, FL

County Baker County, FL

The radar

The Jacksonville radar (KJAX), 60 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1108 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
527 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

946 
WWUS82 KJAX 232245
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
645 PM EDT Wed Jun 23 2021
 
FLZ023-GAZ364-232330-
Baker FL-Western Charlton GA-
645 PM EDT Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BAKER AND SOUTH CENTRAL
CHARLTON COUNTIES UNTIL 730 PM EDT...

* At 645 PM EDT, National Weather Service meteorologists were 
  tracking thunderstorms over Taylor, or 23 miles southeast of 
  Fargo, moving southeast at 15 mph.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Taylor, Macclenny, Glen St. Mary and Sanderson. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3025 8245 3057 8245 3055 8212 3025 8212
TIME...MOT...LOC 2245Z 295DEG 14KT 3042 8233 

$$

CHANEY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jun 23, 3:42 PM EDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jun 23, 3:42 PM EDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
342 PM EDT Wed Jun 23 2021

.NEAR TERM [Through Tonight]...

The approaching front appears to have stalled just north
of the FL/GA border, and satellite measurements indicate that
southwest flow ahead of the front has brought precipitable water
values back up to around 1.9 inches across NE FL. Showers and
thunderstorms will continue into this evening, the Gulf coast sea
breeze is expected to merge with the much slower Atlantic coast
sea breeze just west of the I-95 corridor. Locally heavy
rainfall, strong wind gusts, and lightning will be possible with
these storms. Shower and storm activity is expected to decrease
after sunset and taper off near midnight. High pressure building
to the northeast will shift winds tonight to become east
northeasterly. Overnight low temperatures will be in the upper 60s
to lower 70s, cooler inland than at the coasts.

.SHORT TERM [Thursday Through Friday Night]...

Thursday, the stalled frontal boundary will linger around the
FL/GA border, high pressure will continue to build to the
northeast, and an inverted coastal trough will develop over the
area. This pattern will continue active convection during the
daytime hours as diurnal instability develops. Generally easterly
flow will allow the Atlantic sea breeze to move well inland, and
showers and storms will form along the boundary as it moves inland
and merges with the Gulf coast sea breeze near the I-75 corridor.

Friday, the stalled boundary will weaken, and high pressure will
continue to build to the northeast. Another active convection day
is anticipated due to diurnal instability and decent upper level
divergence from upper level troughing developing over the FL
peninsula. Easterly flow will continue and shower and storm
activity will focus along the Atlantic coast sea breeze again as
it moves inland.

High temperatures will be below normal in the 80s due to cloud and
precipitation coverage. Low temperatures will be near normal in
the upper 60s to middle 70s.

.LONG TERM [Saturday Through Wednesday]...

Upper level troughing over the area will weaken and the stalled
frontal boundary will dissipate this weekend, and the high
pressure ridge will remain in place to the northeast through the
long term period. Onshore flow is expected to continue, which will
allow the Atlantic coast sea breeze to move inland each day.
Daily diurnal convection is expected, focusing along the Atlantic
coast sea breeze as it moves from east to west across the area
and merges with the Gulf coast sea breeze likely near the I-75
corridor. Temperatures will trend near to slightly below normal
through the long term period.

&&

.AVIATION...
[Through 12Z Thursday]

A few light showers noted this morning about 35 miles northwest
of KGNV and expect that showers and storms will develop later this
morning and afternoon and become numerous especially across
northeast FL south of a stalled frontal boundary over southeast
GA. Showers/storms expected to northeast Florida east coast TAF
sites in the mid afternoon to early evening hours so have kept the
PROB30 and some TEMPO groups. Will refine any PROB or TEMPO
groups if needed based on latest radar and HRRR model data. Light
westerly winds will become easterly near 10 knots in the mid to
late afternoon as the east coast sea breeze moves inland.
Showers/storms will wind down by the end of the TAF period.

&&

.MARINE...

The approaching frontal boundary appears to have stalled over the
SE GA waters and will linger around the FL/GA border through the
end of the week, then dissipate this weekend. Winds will shift to
southeasterly tonight then easterly Thursday as high pressure
builds to the northeast. Easterly winds will continue into next
week as high pressure wedges down the east coast. Daily chances
of showers and thunderstorms will continue as well. Winds and
waves expected to remain below advisory criteria through at least
Monday. Observations showed dominant wave periods longer than
models predict, most local buoys reporting wave periods around 15
seconds. Increased wave periods through Thursday morning to
account for this.

Rip Currents: Moderate risk of rip currents will continue through
Thursday and most likely Friday as well as flow shifts to become
onshore.

&&

.FIRE WEATHER...

A stalled frontal boundary just north of the FL/GA border will linger
through the end of the week then dissipate this weekend. High pressure
will build to the northeast, causing winds to shift to become generally
easterly. Showers and thunderstorms are expected each day with sea
breeze development. No significant fog development expected.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  70  85  67  87  69 /  30  40  20  50   0
SSI  76  84  74  84  76 /  20  30  40  40  20
JAX  72  85  72  87  72 /  60  50  40  50  20
SGJ  73  84  73  84  74 /  30  50  40  50  20
GNV  71  85  70  86  69 /  60  70  40  70  10
OCF  72  88  71  87  71 /  70  80  40  70  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jun 23, 4:47 PM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
447 PM EDT Wed Jun 23 2021

FLZ021-035-222-232145-
Southern Columbia FL-Suwannee FL-Gilchrist FL-
447 PM EDT Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GILCHRIST...SOUTHWESTERN
COLUMBIA AND SOUTHERN SUWANNEE COUNTIES UNTIL 545 PM EDT...

* At 446 PM EDT, National Weather Service meteorologists were
  tracking thunderstorms along a line extending from 10 miles
  northeast of Perry to 7 miles southwest of Ichetucknee Spring.
  Movement was east at 15 mph.

* Minor flooding due to heavy rainfall is possible with these storms.

* Locations impacted include...
  Fort White, Obrien, Luraville, Branford and Hildreth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3015 8312 2988 8264 2975 8279 2982 8291
      2983 8290 2989 8288 2988 8289 2990 8290
      2989 8292 2995 8292 2996 8295 2999 8296
      3001 8300 3008 8307 3009 8311 3011 8312
      3010 8321 3012 8323 3017 8323 3018 8325
TIME...MOT...LOC 2046Z 287DEG 13KT 3021 8346 2986 8282

CHANEY
Special weather statement, Jun 23, 4:53 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
453 PM EDT Wed Jun 23 2021

FLZ023-122-GAZ162-163-350-232145-
Baker FL-Northern Columbia FL-Clinch GA-Echols GA-Southern Ware GA-
453 PM EDT Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAKER...NORTHEASTERN
COLUMBIA...SOUTHEASTERN ECHOLS...SOUTH CENTRAL WARE AND SOUTHEASTERN
CLINCH COUNTIES UNTIL 545 PM EDT...

* At 453 PM EDT, National Weather Service meteorologists were
  tracking thunderstorms along a line extending from near Needmore
  to 11 miles north of Taylor. These storms were nearly stationary.

* Minor flooding due to heavy rainfall is possible with these storms.

* Locations impacted include...
  Fargo and Needmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3084 8275 3062 8220 3057 8221 3056 8223
      3054 8224 3052 8223 3051 8223 3050 8221
      3042 8222 3069 8293
TIME...MOT...LOC 2053Z 042DEG 3KT 3074 8267 3060 8233

CHANEY
Special weather statement, Jun 23, 5:01 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
501 PM EDT Wed Jun 23 2021

FLZ136-140-237-240-232145-
Eastern Alachua FL-Central Marion FL-Western Putnam FL-
Eastern Marion FL-
501 PM EDT Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA...
NORTHEASTERN MARION AND WEST CENTRAL PUTNAM COUNTIES UNTIL 545 PM
EDT...

* At 501 PM EDT, National Weather Service meteorologists were
  tracking a thunderstorm over Orange Springs, or 8 miles southwest
  of Interlachen, moving south at 15 mph.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Interlachen, Fort McCoy, Citra, Hawthorne, Sparr, Orange Springs,
  Hog Valley and Johnson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2931 8214 2960 8207 2961 8186 2930 8180
TIME...MOT...LOC 2101Z 356DEG 12KT 2951 8197

CHANEY
Special weather statement, Jun 23, 5:32 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
532 PM EDT Wed Jun 23 2021

FLZ024-GAZ350-364-232215-
Inland Nassau FL-Western Charlton GA-Southern Ware GA-
532 PM EDT Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NASSAU...
SOUTHEASTERN WARE AND CENTRAL CHARLTON COUNTIES UNTIL 615 PM EDT...

* At 532 PM EDT, National Weather Service meteorologists were
  tracking thunderstorms along a line extending from 7 miles
  southeast of Stephen Foster State Park to 7 miles west of Hilliard.
  Movement was southeast at 5 mph.

* Minor flooding due to heavy rainfall is possible with these storms.

* These storms will remain over mainly rural areas of west central
  Nassau, southeastern Ware and central Charlton Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3058 8231 3053 8187 3074 8198 3078 8242
TIME...MOT...LOC 2132Z 317DEG 6KT 3072 8229 3069 8204

CHANEY
Special weather statement, Jun 23, 5:42 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
542 PM EDT Wed Jun 23 2021

FLZ240-340-232230-
Central Marion FL-Western Marion FL-
542 PM EDT Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
630 PM EDT...

* At 541 PM EDT, National Weather Service meteorologists were
  tracking thunderstorms along a line extending from 6 miles
  southwest of Williston Highlands to 9 miles northeast of Inverness
  Highlands North. Movement was southeast at 15 mph.

* Minor flooding due to heavy rainfall is possible with these storms.

* Locations impacted include...
  Rainbow Lakes Estates, Dunnellon and Romeo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2897 8232 2902 8240 2902 8242 2905 8247
      2904 8250 2904 8253 2921 8254 2922 8241
      2896 8204 2896 8231
TIME...MOT...LOC 2141Z 312DEG 15KT 2927 8262 2898 8229

CHANEY
Special weather statement, Jun 23, 6:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
645 PM EDT Wed Jun 23 2021

FLZ023-GAZ364-232330-
Baker FL-Western Charlton GA-
645 PM EDT Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BAKER AND SOUTH CENTRAL
CHARLTON COUNTIES UNTIL 730 PM EDT...

* At 645 PM EDT, National Weather Service meteorologists were
  tracking thunderstorms over Taylor, or 23 miles southeast of
  Fargo, moving southeast at 15 mph.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Taylor, Macclenny, Glen St. Mary and Sanderson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3025 8245 3057 8245 3055 8212 3025 8212
TIME...MOT...LOC 2245Z 295DEG 14KT 3042 8233

CHANEY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 9:41 PM EDTRiver Flood WarningJAXAlachua, Columbia30 days
Jun 22, 9:41 PM EDTRiver Flood WarningJAXAlachua, Union24 days
Jun 22, 9:41 PM EDTRiver Flood WarningJAXColumbia, Gilchrist13 hr
Jun 23, 1:41 PM EDTSpecial Weather StatementJAXMarion49 min
Jun 23, 1:43 PM EDTSpecial Weather StatementJAXFlagler32 min
Jun 23, 2:15 PM EDTSpecial Weather StatementJAXDuval45 min
Jun 23, 2:31 PM EDTSpecial Weather StatementJAXMarion44 min
Jun 23, 2:50 PM EDTSpecial Weather StatementJAXSaint Johns40 min
Jun 23, 3:29 PM EDTSpecial Weather StatementJAXClay46 min
Jun 23, 3:35 PM EDTSpecial Weather StatementJAXUnion40 min
Jun 23, 3:41 PM EDTSpecial Weather StatementJAXGilchrist49 min
Jun 23, 3:55 PM EDTSpecial Weather StatementJAXSaint Johns50 min
Jun 23, 4:11 PM EDTSpecial Weather StatementJAXPutnam49 min
Jun 23, 4:34 PM EDTSpecial Weather StatementJAXFlagler41 min
Jun 23, 4:47 PM EDTSpecial Weather StatementJAXLafayette58 min
Jun 23, 5:01 PM EDTSpecial Weather StatementJAXPutnam44 min
Jun 23, 5:42 PM EDTSpecial Weather StatementJAXMarion48 min
Jun 23, 6:11 PM EDTAreal Flood WarningJAXMarion111 min
Jun 23, 7:46 PM EDTSpecial Weather StatementJAXColumbia44 min
Jun 23, 4:53 PM EDTSpecial Weather StatementJAXEchols52 min
Jun 23, 5:25 PM EDTAreal Flood WarningJAXClinch, Echols, Ware67 min
Jun 23, 5:32 PM EDTSpecial Weather StatementJAXCharlton43 min
Jun 23, 7:44 PM EDTSpecial Weather StatementJAXWare46 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.